Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 111, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 26, 2020, 8:42 PM CDT for Republic County, Washington County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 26, 2020, 9:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:32 PM CDT | HAIL 1 | Belleville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 7:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
839
WUUS53 KTOP 270142
SVRTOP
KSC157-201-270230-
/O.NEW.KTOP.SV.W.0111.200627T0142Z-200627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
842 PM CDT Fri Jun 26 2020
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Republic County in north central Kansas...
Northwestern Washington County in north central Kansas...
* Until 930 PM CDT.
* At 841 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Mahaska to 3 miles north of
Haddam to 4 miles southeast of Scandia, moving east-southeast at
15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Belleville, Scandia, Cuba, Morrowville, Haddam, Munden, Narka and
Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9704 3984 9713 3965 9767 3965 9769
3984 9793 3993 9777 3995 9756 4000 9747
TIME...MOT...LOC 0141Z 292DEG 11KT 4003 9724 3991 9733 3976 9771
HAIL...1.25IN
WIND...60MPH
$$
Gargan3 follow-up statements
054
WWUS53 KTOP 270200
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
900 PM CDT Fri Jun 26 2020
KSC157-201-270230-
/O.CON.KTOP.SV.W.0111.000000T0000Z-200627T0230Z/
Republic-Washington-
900 PM CDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL REPUBLIC AND NORTHWESTERN WASHINGTON COUNTIES...
At 859 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Fairbury to near Haddam to 5 miles
south of Belleville, moving east-southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Belleville, Scandia, Cuba, Morrowville, Haddam, Munden, Narka and
Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9704 3984 9713 3965 9767 3965 9769
3988 9786 3993 9777 3995 9755 4000 9736
TIME...MOT...LOC 0159Z 292DEG 11KT 4001 9718 3989 9727 3974 9765
HAIL...1.00IN
WIND...60MPH
$$
Gargan808
WWUS53 KTOP 270208
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
908 PM CDT Fri Jun 26 2020
KSC157-201-270230-
/O.CON.KTOP.SV.W.0111.000000T0000Z-200627T0230Z/
Republic-Washington-
908 PM CDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL REPUBLIC AND NORTHWESTERN WASHINGTON COUNTIES...
At 906 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Hollenberg to 3 miles northeast of
Haddam to 6 miles south of Belleville, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotter reported 4 miles north of
Belleville.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Belleville, Scandia, Cuba, Morrowville, Haddam, Munden, Narka and
Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9704 3984 9713 3965 9767 3965 9769
3988 9786 3993 9777 3995 9755 4000 9736
TIME...MOT...LOC 0206Z 292DEG 11KT 4000 9715 3988 9724 3973 9762
HAIL...1.00IN
WIND...<50MPH
$$
Gargan466
WWUS53 KTOP 270216
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
916 PM CDT Fri Jun 26 2020
KSC157-201-270230-
/O.CON.KTOP.SV.W.0111.000000T0000Z-200627T0230Z/
Republic-Washington-
916 PM CDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN REPUBLIC AND NORTHWESTERN WASHINGTON COUNTIES...
At 914 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Mahaska to 3 miles northwest of
Morrowville to 4 miles east of Scandia, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail with the severe
storm 4 miles east of Scandia.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Belleville, Cuba, Morrowville, Haddam, Munden, Narka and Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9704 3984 9713 3965 9767 3965 9769
3983 9777 3993 9777 3995 9755 4000 9736
TIME...MOT...LOC 0214Z 300DEG 11KT 3997 9721 3986 9723 3978 9770
HAIL...1.25IN
WIND...60MPH
$$
GarganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:09 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 26, 6:09 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Topeka KS 609 PM CDT Fri Jun 26 2020 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Saturday) Issued at 341 PM CDT Fri Jun 26 2020 Recent water vapor imagery showing some mid-level moisture streaming northeast from northwest Mexico into the Great Lakes as a shortwave moves east across the northern Plains into the latter region. A weak convective-induced vorticity maxima was exiting northeast Kansas with southwest winds aloft into the somewhat cooler air associated with the vort max keeping weak, high-based showers going across the northern counties. The continued cloud with this activity has kept temperatures from breaching the mid 80s in the north, though warmer temps into central Kansas have allowed for a cumulus field to develop northwest of SLN, with other recent development near the slow-moving cold front farther northwest in north central Kansas. Objective analysis showing CIN slowly diminishing near the front but weak convergence and early-day activity should help in keeping much of the peak-heating development in check. Modest shear should keep supercells brief with downburst winds the main hazard where the best heating has been achieved. The front slowly settles into the northern counties tonight and should be the focus for more activity, with outflows of decent depth/coverage leading to more storms as the low-level jet forms. Precipitable water values of 1.5 to 2 inches support some heavy rain concern, though with the jet veered in response to the main wave to the northeast, a persistent training event is not expected. Convection could be reinvigorated late tonight into Saturday if another MCV forms from High Plains convection. The weak boundary will likely be in/near the area as well and will keep above-normal precip chances in place through the day. Shear again remains modest and should keep severe potential isolated and again a wind and possibly hail threat. Given early-day convection/debris potential, have lower high temps in the east but the changes may be not be enough. .LONG TERM...(Saturday night through Friday) Issued at 341 PM CDT Fri Jun 26 2020 Until the frontal boundary pushes north, will need to keep some PoPs going into at least late Saturday night, however the deeper southwest flow developing east of a deepening western CONUS trough should help usher this north by midday Sunday. The upper trough in southern California today weakens as it is ejected northeast but could be enough to produce more scattered convection Sunday into Sunday night. A modest isentropic lift regime could linger into the midweek in mainly eastern Kansas as the western trough pushes east keeping local surface wind southeasterly under modest west to northwest flow aloft for PoPs near July 1 normals. Outside any other daytime periods of lingering precip, highs should bump up to be slightly above normal with dewpoints high enough to bring some concern for consistent heat indices reaching near 100. With wet ground conditions quite possible from previous rain events keeping RH values up, Sunday could be the most uncomfortable day of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 609 PM CDT Fri Jun 26 2020 Isolated storms continue to be possible this evening especially in the vicinity of KMHK, then additional thunderstorms will develop and become more widespread after 05z tonight. These storms should move out of the area by 12z, but will have to reevaluate timing at the 06z issuance. Winds will remain generally out of the south to southwest, but may vary a bit as storms develop. There are some hints of lower ceilings developing around 2-3 kft after sunrise at all TAF sites, but will wait for more certainty before going more than scattered in coverage. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...65 LONG TERM...65 AVIATION...Laflin
Hazardous weather outlook, Jun 26, 3:46 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 346 PM CDT Fri Jun 26 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-272100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 346 PM CDT Fri Jun 26 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorm chances spread south and east from north central through northeast and east central Kansas late this afternoon through the night. Some of the storms through the evening hours may be severe and produce large hail and damaging winds as well as locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms will be possible again in the late afternoon and evening on Saturday across the entire area with damaging winds, locally heavy rainfall, and hail being the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. Spotters are encouraged to report rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 26, 8:10 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Topeka KS 810 PM CDT Fri Jun 26 2020 KSZ008-270145- Republic- 810 PM CDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REPUBLIC COUNTY UNTIL 845 PM CDT... At 810 PM CDT, Doppler radar was tracking a strong thunderstorm near Munden, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Belleville, Cuba, Munden and Narka. A Severe Thunderstorm Watch remains in effect until 400 AM CDT for north central Kansas. LAT...LON 3986 9775 3999 9769 3999 9738 3971 9739 TIME...MOT...LOC 0110Z 270DEG 17KT 3991 9760 Gargan
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:10 PM CDT | Special Weather Statement | TOP | Republic | 35 min |
| Jun 26, 8:22 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 38 min |
| Jun 26, 9:21 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 39 min |
| Jun 26, 9:49 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 41 min |
| Jun 26, 10:27 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Washington | 48 min |
| Jun 26, 11:03 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 42 min |
| Jun 26, 11:38 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Ottawa | 37 min |
| Jun 27, 12:09 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 51 min |
| Jun 27, 12:16 AM CDT | Special Weather Statement | TOP | Brown | 29 min |
| Jun 27, 12:25 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 35 min |
| Jun 27, 12:38 AM CDT | Flash Flood Warning | TOP | Clay, Cloud | 8 hr |
| Jun 27, 12:55 AM CDT | Special Weather Statement | TOP | Clay, Ottawa | 65 min |
| Jun 27, 12:58 AM CDT | Special Weather Statement | TOP | Brown | 62 min |
| Jun 27, 1:24 AM CDT | Special Weather Statement | TOP | Nemaha | 36 min |
| Jun 27, 1:40 AM CDT | Special Weather Statement | TOP | Atchison | 35 min |
| Jun 27, 1:56 AM CDT | Flash Flood Warning | TOP | Ottawa | 7 hr |
| Jun 27, 1:59 AM CDT | Special Weather Statement | TOP | Jackson | 31 min |
| Jun 27, 2:02 AM CDT | Special Weather Statement | TOP | Jefferson | 28 min |
| Jun 27, 2:08 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 52 min |
| Jun 27, 2:19 AM CDT | Special Weather Statement | TOP | Douglas | 26 min |
| Jun 27, 2:48 AM CDT | Severe Thunderstorm Warning | TOP | Douglas | 42 min |
| Jun 27, 2:50 AM CDT | Areal Flood Advisory | TOP | Jefferson | 3 hr |
| Jun 27, 4:18 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Osage, Shawnee | 3 hr |
| Jun 27, 5:49 AM CDT | Flash Flood Warning | TOP | Douglas | 3 hr |
| Jun 27, 6:08 AM CDT | River Flood Warning | TOP | Cloud | 61 hr |
| Jun 27, 9:15 AM CDT | River Flood Warning | TOP | Ottawa | 44 hr |
| Jun 27, 9:15 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 4 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.